Periodic solutions of semilinear functional differential equations in a Hilbert space

  • Ronald I. Becker
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 799)


The existence of solutions in a weak sense of the following boundary value problem is proved:
$$\begin{gathered}\frac{{dx}}{{dt}} = Ax\mathop \sum \limits_{i = 1}^k B_i (t,\bar x(t))x(t + \omega _i ) + \int_{ - \underset{\raise0.3em\hbox{$\smash{\scriptscriptstyle-}$}}{r} }^o {B_o (t,\bar x(t),\theta )x} (t + \theta )d\theta + f(t,x_t ) \hfill \\x_o = x_p \hfill \\\end{gathered}$$
where x(t) takes values in a Hilbert space H;
$$\bar x(t) = (x(t + v_1 ),...,x(t + v_m ), \int_{ - \underset{\raise0.3em\hbox{$\smash{\scriptscriptstyle-}$}}{r} }^o {C(t,\theta )x} (t + \theta )d\theta ){\text{and}}$$
C(t,ϑ) is a bounded linear operator on H, uniformly bounded in (t,ϑ); xt is the function on [−r,0] defined by xt(ϑ) = x(t+ϑ); the ωi and νi lie in [−r,0]; p > r > 0; Bi (i=0, …, k) are bounded linear operators on H, uniformly bounded in their arguments, continuous in the second argument in Hm+1 and measurable in t,ϑ; f is a function with values in H, continuous on [0,p] × {continuous functions on [−r,0]} and uniformly bounded.

The further hypotheses needed are that for each z(t) continuous on [−r,p], the above equation with \(B_i (t,\bar z(t)), B_o (r,\bar z(t),\theta )\) and 0 in place of\(B_i (t,\bar x(t)), B_o (t,\bar x(t),\theta )\) and f(t,xt) has unique solution x ≡ 0, and that A is an operator generating a strongly continuous semigroup which is compact for t > 0.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]-
    BALAKRISHNAN, A.V., Applied Functional Analysis, Springer-Verlag, New York, (1976).zbMATHGoogle Scholar
  2. [2]-
    BECKER, R.I., Periodic solutions of semilinear equations of evolution of compact type, Submitted — J. Diff. Equations.Google Scholar
  3. [3]-
    DUNFORD, N. and SCHWARTZ, J.T., Linear Operators, Vol. I, Interscience, New York, (1958).zbMATHGoogle Scholar
  4. [4]-
    FITZGIBBON, W.E., Semilinear functional differential equations, J. Diff. Equations, 29(1978), 1–14.ADSMathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]-
    HALE, J.K., Functional Differential Equations, Springer-Verlag, New York, (1971).CrossRefzbMATHGoogle Scholar
  6. [6]-
    LAPTEV, G.I., Eigenvalue problems for second-order differential equations in Banach and Hilbert spaces, Differential'nye Uravneniya, 2(9), (1966), 1151–1160.MathSciNetzbMATHGoogle Scholar
  7. [7]-
    OPIAL, Z., Linear problems for systems of nonlinear differential equations, J. Diff. Equations, 3(1967), 580–594.ADSMathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]-
    PAZY, A., A class of semilinear equations of evolution, Israel J. Math., 20(1), (1975), 23–36.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]-
    WALTHAM, P. and WONG, J.S.W., Two point boundary value problems for nonlinear functional differential equations, Trans. A.M.S. 164(1972), 39–54.MathSciNetCrossRefGoogle Scholar
  10. [10]-
    WARD, J.R., Semilinear boundary value problems in Banach space, In Nonlinear Equations in Abstract Spaces, V. Lakshmikantham (ed.), Academic Press (1978), 469–477.Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • Ronald I. Becker

There are no affiliations available

Personalised recommendations